Hail, Mora
- When
- July 8, 3:19 PM MST
- Where
- Mora County, 6 mi S of Wagon Mound
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.933, -104.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 8, 1:30 PM MST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT FRI JUL 8 2005 .DISCUSSION...THUNDERSTORMS CONTINUE TO BE MAIN FORECAST CONCERN. HIGH PRESSURE RIDGE FROM HIGH PLAINS OF WY TO NRN MEXICO APPEARS TO HAVE TWO CENTERS WITH SOME WEAKNESS IN THE RIDGE OVER LAND OF ENCHANTMENT IN THE FORM OF A COUPLE OF SHORT WAVE TROUGHS. ONE MOVE NORTHEAST OVER WRN PORTION OF STATE AND ONE SLIPPING SOUTH ACROSS THE EAST. THESE HAVE HELPED STORMS TO FIRE OVER THE HIGHER TERRAIN AS EXPECTED THIS AFTERNOON...BUT SO FAR THEY ARE UNABLE TO SUSTAIN AS THEY MOVE OFF. IN THE EAST...LOW LEVEL MOISTURE SHOULD BE ABLE TO SUSTAIN THE CONVECTION AS WE ENTER THE LATE AFTERNOON/EARLY EVENING PEAK HEATING...THUS WILL KEEP SCATTERED CATEGORY POPS IN FORECAST. WHILE WIND SPEEDS ARE FAIRLY LOW...TUCUMCARI PROFILER DOES SHOW CONSIDERABLE DIRECTIONAL SHEAR FROM 850-500MB. WOULD NOT BE SURPRISED TO SEE A SVR STORM OR TWO OVER HIGH PLAINS OVER NEXT FEW HOURS...WITH DAMAGING WINDS AND MARGINALLY LARGE HAIL. 19Z LAPS CAPES RUNNING OVER 3000 J/KG IN SAN MIGUEL COUNTY. IN THE WEST...STORMS ATTEMPTING TO MOVE INTO RIO GRANDE VALLEY ENCOUNTERING LAYER OF DRY AIR AT LOW LEVELS. PRECIP ECHOES CHARACTERISTICALLY WEAKENING AS THEY MOVE EAST. HOWEVER...GRADUAL TOP DOWN SATURATION LIKELY DUE TO NICE COVERAGE OVER SW MOUNTAINS. THUS...EXPECT INITIAL STORMS TO PRODUCE SIGNIFICANT WIND GUSTS...BUT AREA EVENTUALLY SPREADING EASTWARD INTO THE VALLEY WITH AT LEAST A FEW SHOWERS THIS EVENING...SO WILL GO WITH 20 PCT POPS FOR ABQ METRO...BUT SOME GUSTY WINDS PROBABLY A BETTER BET. NAM/DGEX SEEM TO HANDLE CONVECTIVE TRIGGERS AND INITIATION BETTER THAN GFS THIS SUMMER AND HAVE ESSENTIALLY GONE WITH THEM. WITH RESIDUAL MOISTURE AND SIMILAR PATTERN ON SATURDAY...AGAIN EXPECT QUITE A BIT OF LIGHTNING ACTIVITY...LIKE TODAY...AND POP FIELDS ARE SIMILAR. IT APPEARS THAT A DRY INTRUSION WILL INFILTRATE THE WEST SUNDAY AS NRN PORTION OF RIDGE SHIFTS SHIFTS EASTWARD INTO OHIO VALLEY...SO HAVE REMOVED NEARLY ALL POPS WEST OF THE CENTRAL MOUNTAIN CHAIN. SOUTHERN PORTION OF HIGH THEN SHIFTS FROM OLD MEXICO INTO CENTRAL ROCKIES NEXT WEEK. THIS PLACES NM IN EASTERLY UPPER FLOW. THIS CAN ALLOW STORMS THAT FIRE OVER EAST SLOPES OF CENTRAL MOUNTAIN CHAIN TO MOVE WESTWARD INTO RIO GRANDE VALLEY...MAYBE EVEN INTO WESTERN MOUNTAINS IF DECENT SHORT WAVE TROUGH IS EMBEDDED IN THE EASTERLY FLOW. MEANWHILE...SUMMERLIKE TEMPERATURES WILL CONTINUE...WITH DIURNAL RANGE ONLY NARROWED SLIGHTLY DURING MOST CLOUDY PERIODS...NAMELY TONIGHT AND SATURDAY...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 96 57 97 / 0 0 0 0 GALLUP.......................... 51 91 49 92 / 10 0 0 0 GRANTS.......................... 53 92 52 93 / 10 0 0 0 GLENWOOD........................ 57 97 57 98 / 10 0 0 0 CHAMA........................... 42 83 42 86 / 10 10 10 0 LOS ALAMOS...................... 52 88 54 91 / 10 10 10 0 RED RIVER....................... 41 74 44 79 / 20 30 20 20 TAOS............................ 50 86 49 90 / 20 20 20 0 SANTA FE........................ 60 88 55 90 / 20 20 20 0 SANTA FE AIRPORT................ 58 91 57 93 / 10 20 20 0 ESPANOLA........................ 57 94 57 97 / 10 10 10 0 ALBUQUERQUE HEIGHTS............. 69 94 67 96 / 20 0 0 0 ALBUQUERQUE VALLEY.............. 59 95 61 97 / 20 0 0 0 ALBUQUERQUE FOOTHILLS........... 62 91 63 94 / 20 10 10 0 ALBUQUERQUE WEST MESA........... 65 93 66 96 / 20 0 0 0 SOCORRO......................... 60 98 64 99 / 20 10 10 0 SANDIA PARK/CEDAR CREST......... 59 84 62 86 / 20 20 20 10 MORIARTY/ESTANCIA............... 55 90 57 91 / 10 20 20 10 CARRIZOZO....................... 61 94 58 97 / 10 10 10 0 RUIDOSO......................... 54 84 55 85 / 10 30 20 20 RATON........................... 54 84 53 89 / 30 30 20 20 LAS VEGAS....................... 55 84 54 86 / 40 20 20 20 ROY............................. 60 84 58 87 / 40 20 20 20 CLAYTON......................... 63 88 63 89 / 30 20 20 10 SANTA ROSA...................... 63 91 63 95 / 30 20 20 10 TUCUMCARI....................... 65 93 65 95 / 30 20 20 10 FORT SUMNER..................... 66 94 66 97 / 30 20 20 10 CLOVIS.......................... 65 92 65 94 / 30 20 30 10 PORTALES........................ 65 93 66 96 / 30 20 30 10 ROSWELL......................... 69 95 68 97 / 30 20 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 8 2005 NMZ001>021-026-091200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE FAR EASTERN PLAINS...MAINLY EAST OF A LINE FROM RATON TO FORT SUMNER TO ROSWELL. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST MOST EVERY AFTERNOON AND EVENING THROUGH AT LEAST THE WEEKEND ACROSS EASTERN PLAINS. THE HIGH PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN WILL ALSO SEE A SLIGHT CHANCE OF THUNDERSTORMS...BUT WITH A LOWER RISK OF SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE AS THE PRIMARY THREATS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON AND EVENING THROUGH AT LEAST THE WEEKEND IN UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES. WE WILL MONITOR OTHER PLAINS COUNTIES FOR ADDITIONAL SPOTTER ACTIVATION. 43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 115 PM MDT FRI JUL 8 2005 NMZ008-009-014-015-082030- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 115 PM MDT FRI JUL 8 2005 ...STRONG GUSTY WINDS EXPECTED FROM MICROBURST STORMS OVER WEST CENTRAL NEW MEXICO... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING NORTHEAST OVER WEST CENTRAL NEW MEXICO THIS AFTERNOON PRODUCING MAINLY JUST LIGHT RAIN SPRINKLES...BUT PERIODS OF ERRATIC AND GUSTY WINDS. THESE HIGH BASED STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 MPH. THROUGH 4 PM...MOST STORMS WILL REMAIN LOCATED OVER RURAL AND UNPOPULATED AREAS OF CATRON...SOCORRO AND CIBOLA COUNTIES. SEVERAL SMALL STORMS WITH GUSTY WINDS OF 30 TO 40 MPH WILL LOCATED JUST WEST AND NORTHWEST OF THE CITY OF SOCORRO. THESE STORMS MAY ALSO YIELD SMALL HAIL. REMAIN ALERT TO INFREQUENT LIGHTNING WITHOUT ENOUGH RAIN TO DRIVE PEOPLE INDOORS. STAY READY TO MOVE TO INDOOR SHELTER OFFERING PROTECTION FROM LIGHTNING. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT FRI JUL 8 2005 NMZ001-002-008-009-014-015-082200- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 235 PM MDT FRI JUL 8 2005 ...STRONG GUSTY WINDS EXPECTED FROM MICROBURST STORMS OVER WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING NORTH AND NORTHEAST OVER WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON PRODUCING MAINLY JUST LIGHT RAIN SPRINKLES...BUT PERIODS OF ERRATIC AND GUSTY WINDS. THESE HIGH BASED STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 MPH. MOST STORMS WILL REMAIN LOCATED OVER RURAL AND UNPOPULATED AREAS OF CATRON...SOCORRO...CIBOLA...MCKINLEY AND SAN JUAN COUNTIES OR FROM NEAR RESERVE AND SOCORRO NORTHWARD TO GRANTS AND GALLUP AND FARTHER NORTH TOWARDS CROWNPOINT...SHIPROCK AND THE CONTINENTAL DIVIDE BETWEEN CUBA AND FARMINGTON. THROUGH 4 PM...THUNDERSTORMS WITH THE GUSTY WINDS AND MORE FREQUENTLY LIGHTNING WILL BE MOST ACTIVE ALONG INTERSTATE 40 WEST OF ALBUQUERQUE OVER BOTH ACOMA AND LAGUNA RESERVATIONS AND ALSO OVER NAVAJO TRIBAL LANDS OF EASTERN MCKINLEY COUNTY OR BETWEEN CROWNPOINT AND CUBA. OTHER AREAS OF MORE FREQUENT LIGHTNING WILL BE OVER WESTERN CATRON AND CIBOLA COUNTIES NEAR QUEMADO AND NORTH TO ZUNI PUEBLO. SMALL STORMS WITH GUSTY WINDS WILL BE LOCATED MAINLY WEST OF INTERSTATE 25 NORTHWEST OF SOCORRO TO SOUTHWEST OF ALBUQUERQUE. A FEW EARLY SHOWERS WILL ALSO FORM OVER THE EASTERN SLOPES OF THE SANDIA AND MANZANO MOUNTAINS FROM TIJERAS SOUTH TO MOUNTAINAIR. STAY ALERT TO THE LIGHTNING DANGER AS THESE HIGH BASED AND LIGHT RAINFALL STORMS MOVE NEARBY. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT FRI JUL 8 2005 NMZ005-082245- NORTHEAST HIGHLANDS- 340 PM MDT FRI JUL 8 2005 ...ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL MOVING ACROSS INTERSTATE 25 BETWEEN LAS VEGAS AND RATON... THROUGH 5 PM...SEVERAL THUNDERSTORMS WILL MOVE EAST OVER INTERSTATE 25 BETWEEN LAS VEGAS AND RATON WITH GUSTY WINDS OF 35 TO 50 MPH AND SMALL HAIL TO ONE HAIL INCH. A SMALL STORM NEAR LAS VEGAS HAS ALREADY PRODUCED MEASURED WIND GUSTS OF NEAR 45 MPH. THE INTERSTATE 25 AREA ABOUT 10 MILES NORTH AND SOUTH OF WAGON MOUND OR BETWEEN MILE MARKERS 370 AND 395 MAY SEE THE MOST ACTIVE STORMS THROUGH 5 PM. 03
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT FRI JUL 8 2005 CORRECTED HAIL SIZE STATEMENT. NMZ005-082245- NORTHEAST HIGHLANDS- 340 PM MDT FRI JUL 8 2005 ...ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL MOVING ACROSS INTERSTATE 25 BETWEEN LAS VEGAS AND RATON... THROUGH 5 PM...SEVERAL THUNDERSTORMS WILL MOVE EAST OVER INTERSTATE 25 BETWEEN LAS VEGAS AND RATON WITH GUSTY WINDS OF 35 TO 50 MPH AND SMALL HAIL TO ONE HALF HAIL INCH. A SMALL STORM NEAR LAS VEGAS HAS ALREADY PRODUCED MEASURED WIND GUSTS OF NEAR 45 MPH. THE INTERSTATE 25 AREA ABOUT 10 MILES NORTH AND SOUTH OF WAGON MOUND OR BETWEEN MILE MARKERS 370 AND 395 MAY SEE THE MOST ACTIVE STORMS THROUGH 5 PM. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT FRI JUL 8 2005 NMZ002-003-009-082235- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- 345 PM MDT FRI JUL 8 2005 ...GUSTY OUTFLOW WINDS FROM THUNDERSTORMS TO THE WEST WILL BE APPROACHING ALBUQUERQUE METRO AREAS THROUGH 5 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL BOUNDARIES OF GUSTY WINDS APPROACHING THE ALBUQUERQUE AND RIO RANCHO AREAS FROM THE WEST. AT 345 PM WIND GUSTS OF 25 TO 40 MPH WERE LOCATED NEAR THE DOUBLE EAGLE AIRPORT JUST WEST OF ALBUQUERQUE. RADAR TRENDS INDICATE THAT THESE GUSTY WINDS WILL SPREAD EAST INTO WESTERN ALBUQUERQUE AND WESTERN RIO RANCHO BETWEEN 4 PM AND 430 PM. HIGH BASED SHOWERS WITH GUSTY WINDS AND LITTLE RAIN MAY ALSO REACH THE METRO AREA AFTER 5 PM. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 6 S WAGON MOUND 35.92N 104.71W
07/08/2005 0.75 INCH MORA NM PUBLIC
&&
JAMThe Cannon AFB radar (KFDX), 175 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456348.